Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 29, 2018, 1:31 PM MDT. It took effect at Mar 30, 2018, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2018, 1:31 PM MDT (19:31 UTC)
- In effect from
- Mar 30, 2018, 12:00 PM MDT
- Expired
- Mar 30, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
123 WWUS75 KPIH 291931 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 131 PM MDT Thu Mar 29 2018 IDZ020-021-301000- /O.NEW.KPIH.WI.Y.0009.180330T1800Z-180331T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 131 PM MDT Thu Mar 29 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon to 9 PM MDT Friday. * IMPACTS/TIMING...Strong gusty winds will develop across the Snake River Plain by noon Friday and continue into the early evening hours creating difficult driving conditions, particularly for high profile vehicles. * WINDS...Southwest winds increasing to 30 to 35 mph in the afternoon with gusts up to 45 mph at times. * LOCATIONS...Snake River Plain including INL and the Interstate 86 and 15 corridor from Raft River to Pocatello and northward through Idaho Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
873 WWUS75 KPIH 300900 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 300 AM MDT Fri Mar 30 2018 IDZ020-021-302100- /O.CON.KPIH.WI.Y.0009.180330T1800Z-180331T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 300 AM MDT Fri Mar 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty winds will develop across the Snake River Plain by noon Friday and continue into the early evening hours creating difficult driving conditions, particularly for high profile vehicles. * WINDS...Southwest winds increasing to 30 to 35 mph in the afternoon with gusts up to 45 mph at times. * LOCATIONS...Snake River Plain including INL and the Interstate 86 and 15 corridor from Raft River to Pocatello and northward through Idaho Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
758 WWUS75 KPIH 301954 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 154 PM MDT Fri Mar 30 2018 IDZ020-021-310300- /O.CON.KPIH.WI.Y.0009.000000T0000Z-180331T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 154 PM MDT Fri Mar 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty winds will continue across the Snake River Plain into the early evening hours creating difficult driving conditions, particularly for high profile vehicles. * WINDS...Southwest winds increasing to 30 to 35 mph in the afternoon with gusts up to 45 mph at times. * LOCATIONS...Snake River Plain including INL and the Interstate 86 and 15 corridor from Raft River to Pocatello and northward through Idaho Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:40 AM MDT, 10 hours 51 minutes earlier.
Area forecast discussion, Mar 29, 2:40 AM MDT, 10 hours 51 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 240 AM MDT Thu Mar 29 2018 .SHORT TERM...Tonight through Saturday night. Northwest flow continues across the area. Today looks fairly pleasant across much of the area. Some moisture will pass near the Island Park to Driggs area late tonight into Friday, resulting in a few showers. Snow amounts look extremely light, generally less than an inch. A better push of moisture arrives late Friday night and Saturday which will produce a better chance for light showers. Snow levels look relatively high, generally above 6000 feet. Snow amounts continue to look light, an inch or less. Expect windy conditions Friday afternoon with advisories possible. Valle .LONG TERM...Sunday through next Thursday night. The beginning of the long-term portion of the forecast starts off with some lingering uncertainty, as the GFS continues to be stronger with an incoming disturbance for Sunday into Monday. The European and Canadian models offer a slower and weaker system. As such GFS carries higher chances, further South Precipitation chances and subsequently stronger Winds Monday than other guidance. This recent run doesn't fit continuity or Ensembles -- which this forecast is based heavily upon owing to continued inconsistencies with model guidance. So, what does this all mean fore the forecast? We do have decent confidence in Shower chances for late Sunday into Monday, maximized along the Montana border and Wyoming border areas. Temperatures are forecast to be around 10 degrees above climatological averages. There is also Medium to High confidence that the week will be breezy to windy, but pinning down exact days is still difficult due to continued model differences. A drying trend is expected for Tuesday along with a modest cool-down. As we head into Wednesday, a high pressure ridge is forecast to build over the region, bringing Temperatures back to some 10 degrees above climatological averages. A quick shot of Showers and some wind is expected late Wednesday. Signs then point towards an Atmospheric River event across the PacNW, including our area, towards the end of next week. Model agreement is surprisingly good at these times scales. Early indications suggest a weaker Atmospheric River event than last week's, but nonetheless bears watching for any potential Rain-on-Snow impacts. AD/Valle && .AVIATION...Medium to high confidence in the expectation for VFR conditions through the period at TAF sites. Possible snags in this scenario include the development of a cloud deck across the Snake Plain today which could bring some CIGs down to near MVFR levels. Will also have to watch for the possibility for fog at IDA centered around 12Z this morning. Breezy conditions to persist for BYI, IDA and PIH, but should be on the order of 10-20 knots less than yesterday, with SW/W winds at mainly 10-20 knots. AD/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.